Alert archive / Indiana / River Flood Warnings in 2011
River Flood Warning 18, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Mar 6, 2011, 12:29 PM EST for Clark County, Floyd County, Indiana; Jefferson County, Kentucky. It took effect at Mar 7, 2011, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 6, 2011, 12:29 PM EST (17:29 UTC)
- In effect from
- Mar 7, 2011, 1:00 PM EST
- Expired
- Mar 7, 2011, 5:53 AM EST
- In force
- Issued by
- NWS Louisville, KY
- Flood severity
- Minor
Counties Clark County, IN, Floyd County, IN, Jefferson County, KY
The radar
The Louisville radar (KLVX), 42 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at McAlpine Upper (MLUK2). The gauge peaked at 21.50 ft at Mar 7, 2011, 12:00 AM EST.
- Action stage
- 21 ft
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03293551, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
945 WGUS43 KLMK 061729 FLWLMK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE, KY 1229 PM EST SUN MAR 6 2011 ...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN INDIANA...KENTUCKY... OHIO RIVER AT MCALPINE UPPER OHIO RIVER AT MCALPINE LOWER OHIO RIVER AT CANNELTON LOCK AFFECTING THE FOLLOWING COUNTIES IN INDIANA...CLARK...FLOYD...PERRY AND IN KENTUCKY...BRECKINRIDGE...HANCOCK...JEFFERSON. .THE ADDITIONAL RAIN OVER THE BASIN YESTERDAY WILL CAUSE THE RIVER TO CREST NEAR FLOOD STAGE AT A FEW LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED TONIGHT. && INC019-043-KYC111-070529- /O.NEW.KLMK.FL.W.0018.110307T1800Z-110309T0000Z/ /MLUK2.1.ER.110307T1800Z.110308T0600Z.110308T1800Z.NO/ 1229 PM EST SUN MAR 6 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD WARNING FOR THE OHIO RIVER AT MCALPINE UPPER. * FROM MONDAY AFTERNOON TO TUESDAY EVENING. * AT 12:00 PM SUNDAY THE STAGE WAS 21.6 FEET. * FLOOD STAGE IS 23.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE MONDAY EARLY AFTERNOON. * IMPACT...AT 23.0 FEET...SOME SECTIONS OF RIVER ROAD ARE CLOSED NEAR COX'S PARK. EIFLER BEACH AND JUNIPER BEACH ARE CUT OFF. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 18 1996. $$ INC019-043-KYC111-070529- /O.NEW.KLMK.FL.W.0019.110308T0600Z-110308T1200Z/ /MLPK2.1.ER.110308T0600Z.110308T0600Z.110308T0600Z.NO/ 1229 PM EST SUN MAR 6 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD WARNING FOR THE OHIO RIVER AT MCALPINE LOWER. * FROM LATE MONDAY NIGHT TO TUESDAY MORNING. * AT 12:00 PM SUNDAY THE STAGE WAS 52.3 FEET. * FLOOD STAGE IS 55.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY TUESDAY MORNING. * IMPACT...AT 55.0 FEET...PARKS AND RIVER FRONT AREAS IN CLARKSVILLE AND NEW ALBANY MAY BE FLOODED. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 55.1 FEET ON JAN 8 2004. $$ INC123-KYC027-091-070529- /O.NEW.KLMK.FL.W.0020.110307T0600Z-000000T0000Z/ /CNNI3.1.ER.110307T0600Z.110309T1200Z.000000T0000Z.NO/ 1229 PM EST SUN MAR 6 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD WARNING FOR THE OHIO RIVER AT CANNELTON LOCK. * AT 12:00 PM SUNDAY THE STAGE WAS 41.7 FEET. * FLOOD STAGE IS 42.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT MONDAY AND CONTINUE TO RISE TO NEAR 42.5 FEET BY WEDNESDAY MORNING. * IMPACT...AT 42.0 FEET...AGRICULTURAL FLOODING BEGINS NEAR CLOVERPORT AND CANNELTON. HIGHWAY 66 FLOODS NEAR DERBY AND DEXTER. ROCKY POINT GIRL SCOUT CAMP IS AFFECTED. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 42.5 FEET ON APR 20 1994. $$ CMC
2 follow-up statements
637 WGUS83 KLMK 070350 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1050 PM EST SUN MAR 6 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... KENTUCKY... OHIO RIVER AT MCALPINE UPPER OHIO RIVER AT MCALPINE LOWER OHIO RIVER AT CANNELTON LOCK OHIO RIVER AT TELL CITY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...CLARK...FLOYD...PERRY AND IN KENTUCKY...BRECKINRIDGE...HANCOCK...JEFFERSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED MONDAY MORNING. && INC019-043-KYC111-071550- /O.CON.KLMK.FL.W.0018.110307T1800Z-110309T0000Z/ /MLUK2.1.ER.110307T1800Z.110307T1800Z.110308T1800Z.NO/ 1050 PM EST SUN MAR 6 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT MCALPINE UPPER. * FROM MONDAY AFTERNOON TO TUESDAY EVENING. * AT 10:00 PM SUNDAY THE STAGE WAS 21.6 FEET. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE MONDAY AFTERNOON. * IMPACT...AT 23.0 FEET...SOME SECTIONS OF RIVER ROAD ARE CLOSED NEAR COX'S PARK. EIFLER BEACH AND JUNIPER BEACH ARE CUT OFF. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 18 1996. $$ INC019-043-KYC111-071550- /O.CON.KLMK.FL.W.0019.110308T0600Z-110308T1200Z/ /MLPK2.1.ER.110308T0600Z.110308T0600Z.110308T0600Z.NO/ 1050 PM EST SUN MAR 6 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT MCALPINE LOWER. * FROM LATE MONDAY NIGHT TO TUESDAY MORNING. * AT 10:00 PM SUNDAY THE STAGE WAS 52.5 FEET. * FLOOD STAGE IS 55.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY TUESDAY MORNING. * IMPACT...AT 55.0 FEET...PARKS AND RIVER FRONT AREAS IN CLARKSVILLE AND NEW ALBANY MAY BE FLOODED. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 55.1 FEET ON JAN 8 2004. $$ INC123-KYC027-091-071550- /O.CON.KLMK.FL.W.0020.110307T0600Z-000000T0000Z/ /CNNI3.1.ER.110307T0600Z.110309T1200Z.000000T0000Z.NO/ 1050 PM EST SUN MAR 6 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT CANNELTON LOCK. * UNTIL FURTHER NOTICE. * AT 10:00 PM SUNDAY THE STAGE WAS 41.9 FEET. * FLOOD STAGE IS 42.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE LATE TONIGHT AND CONTINUE TO RISE TO NEAR 42.5 FEET BY WEDNESDAY MORNING. * IMPACT...AT 42.0 FEET...AGRICULTURAL FLOODING BEGINS NEAR CLOVERPORT AND CANNELTON. HIGHWAY 66 FLOODS NEAR DERBY AND DEXTER. ROCKY POINT GIRL SCOUT CAMP IS AFFECTED. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 42.5 FEET ON APR 20 1994. $$ INC123-KYC027-091-071550- /O.CON.KLMK.FL.W.0011.000000T0000Z-000000T0000Z/ /TELI3.1.ER.110228T1814Z.110309T1200Z.000000T0000Z.NO/ 1050 PM EST SUN MAR 6 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT TELL CITY. * AT 7:00 AM SUNDAY THE STAGE WAS 40.8 FEET. * FLOOD STAGE IS 38.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 41.8 FEET BY WEDNESDAY MORNING THEN BEGIN FALLING. * IMPACT...AT 40.0 FEET...INDIANA HIGHWAY 66 CLOSES ABOVE CANNELTON. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 41.5 FEET ON APR 20 1994. $$ RL
142 WGUS83 KLMK 071053 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 553 AM EST MON MAR 7 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN INDIANA...KENTUCKY... OHIO RIVER AT MCALPINE UPPER OHIO RIVER AT MCALPINE LOWER AFFECTING THE FOLLOWING COUNTIES IN INDIANA...CLARK...FLOYD AND IN KENTUCKY...JEFFERSON. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... KENTUCKY... OHIO RIVER AT CANNELTON LOCK OHIO RIVER AT TELL CITY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...PERRY AND IN KENTUCKY...BRECKINRIDGE...HANCOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED LATE MONDAY MORNING. && INC019-043-KYC111-071123- /O.CAN.KLMK.FL.W.0018.000000T0000Z-110309T0000Z/ /MLUK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 553 AM EST MON MAR 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE OHIO RIVER AT MCALPINE UPPER. * AT 5:00 AM MONDAY THE STAGE WAS 21.6 FEET. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 21.7 FEET. THE RIVER WILL CONTINUE TO FALL TO 20.9 FEET BY TUESDAY MORNING. * IMPACT...AT 23.0 FEET...SOME SECTIONS OF RIVER ROAD ARE CLOSED NEAR COX'S PARK. EIFLER BEACH AND JUNIPER BEACH ARE CUT OFF. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 18 1996. $$ INC019-043-KYC111-071123- /O.CAN.KLMK.FL.W.0019.000000T0000Z-110308T1200Z/ /MLPK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 553 AM EST MON MAR 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE OHIO RIVER AT MCALPINE LOWER. * AT 5:00 AM MONDAY THE STAGE WAS 52.5 FEET. * FLOOD STAGE IS 55.0 FEET. * FORECAST...THE RIVER CRESTED NEAR 52.5 FEET AND WILL CONTINUE TO SLOWLY FALL OVER THE NEXT FEW DAYS. $$ INC123-KYC027-091-072253- /O.CON.KLMK.FL.W.0020.000000T0000Z-000000T0000Z/ /CNNI3.1.ER.110307T0845Z.110309T1800Z.000000T0000Z.NO/ 553 AM EST MON MAR 7 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT CANNELTON LOCK. * AT 5:00 AM MONDAY THE STAGE WAS 42.0 FEET. * FLOOD STAGE IS 42.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 42.5 FEET BY WEDNESDAY EARLY AFTERNOON THEN BEGIN FALLING. * IMPACT...AT 42.0 FEET...AGRICULTURAL FLOODING BEGINS NEAR CLOVERPORT AND CANNELTON. HIGHWAY 66 FLOODS NEAR DERBY AND DEXTER. ROCKY POINT GIRL SCOUT CAMP IS AFFECTED. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 42.5 FEET ON APR 20 1994. $$ INC123-KYC027-091-072253- /O.CON.KLMK.FL.W.0011.000000T0000Z-000000T0000Z/ /TELI3.1.ER.110228T1814Z.110309T1200Z.000000T0000Z.NO/ 553 AM EST MON MAR 7 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT TELL CITY. * AT 7:00 AM SUNDAY THE STAGE WAS 40.8 FEET. * FLOOD STAGE IS 38.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 41.8 FEET BY WEDNESDAY MORNING THEN BEGIN FALLING. * IMPACT...AT 40.0 FEET...INDIANA HIGHWAY 66 CLOSES ABOVE CANNELTON. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 41.5 FEET ON APR 20 1994. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Mar 6, 12:04 PM EST, 25 minutes earlier.
Area forecast discussion, Mar 6, 12:04 PM EST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1204 PM EST SUN MAR 6 2011 ...UPDATED AVIATION AND HYDRO DISCUSSION... ...FORECAST UPDATE... WILL UPDATE THIS MORNING TO LOWER HIGH TEMPERATURES AND KEEP SKY COVER IN LONGER THIS AFTERNOON/EVENING. CURRENTLY...SURFACE LOW IS MOVING NORTHEAST THROUGH THE CAROLINAS...WITH SURFACE HIGH PRESSURE BUILDING IN OVER THE GREAT LAKES. THE RESULTING PRESSURE GRADIENT WILL KEEP US IN STEADY NORTHERLY FLOW THROUGH THE DAY. COMBINED WITH STEADY COLD AIR ADVECTION...LOW LEVEL STRATUS/STRATOCU WILL ALSO BE PERSISTENT AS EVIDENCED ON SATELLITE IMAGERY. WILL STAY OPTIMISTIC THAT AT LEAST SOME BREAKS WILL APPEAR ACROSS SOUTHERN INDIANA/NORTHERN KENTUCKY BY THIS AFTERNOON...HOWEVER CLEARING UPSTREAM IS QUICKLY FILLING IN WITH DIURNAL HEATING. LOWERED HIGH TEMPERATURES A FEW DEGREES FOR THIS AFTERNOON WITH ALL LOCATIONS IN THE 40 TO 44 DEGREE RANGE. THIS MAY STILL BE TOO HIGH IF OVERCAST SKY COVER HOLDS IN ALL AFTERNOON. UPDATED PRODUCTS OUT SHORTLY. .SHORT TERM (TODAY AND TONIGHT)... THE WEATHER FOR THE SHORT TERM WILL BE QUIETER AND MUCH COOLER THAN THE LAST FEW DAYS. LIGHT SNOW IS BEGINNING TO MIX IN WITH THE AREA OF LIGHT RAIN ACROSS THE FAR EASTERN FORECAST AREA THIS MORNING. THIS AREA OF PRECIPITATION WILL CONTINUE TO SLOWLY MOVE EASTWARD AND SHOULD BE OUT OF THE FORECAST AREA ENTIRELY BY DAYBREAK. WATER VAPOR IMAGERY SHOWS A SHORTWAVE THAT WILL CROSS THE OHIO VALLEY THIS MORNING. LIGHT SNOW ASSOCIATED WITH THIS IMPULSE SHOULD STAY NORTH OF THE FORECAST AREA SO WILL REMOVE ALL POPS FROM THE FORECAST TODAY AND TONIGHT. ONE OF THE MAIN QUESTIONS TODAY WILL BE IN TERMS OF CLOUD COVER. WE WILL START OUT THE DAY UNDER CLOUDY SKIES. LOW LEVEL MOISTURE LOOKS TO HANG AROUND FOR THE MORNING HOURS. SKIES SHOULD BEGIN TO SCATTER OUT FROM THE WEST BY MIDDAY. PARTLY CLOUDY TO CLEAR SKIES ARE EXPECTED OVERNIGHT AS HIGH PRESSURE RIDGES IN. TEMPERATURES TODAY WILL BE ON THE COOL SIDE UNDER MOSTLY CLOUDY SKIES AND NORTHERLY WINDS. HIGHS WILL TOP OUT IN THE LOWER TO MID 40S. LOWS TONIGHT WILL BE THE COLDEST OF THE FIRST HALF OF THE WEEK WITH TEMPS DROPPING INTO THE MID TO UPPER 20S. .LONG TERM (MONDAY - SATURDAY)... MONDAY THRU THU NIGHT... HIGH PRESSURE RIDGE AXIS WILL BE IN CONTROL OF THE WEATHER AT THE BEGINNING OF THE PD RESULTING IN DRY CONDITIONS FROM MONDAY THROUGH THE DAY ON TUESDAY. SFC WARM FRONT LOOKS TO MOVE NORTHWARD DURING THE DAY ON TUESDAY AHEAD OF A DEVELOPING STORM SYSTEM IN THE PLAINS. THIS WILL RESULT IN AN INFLUX OF WARMER TEMPERATURES DUE TO THE SOUTHERLY FLOW AS WELL AS SOME MODEST INCREASE IN MOISTURE. HIGHS ON MONDAY SHOULD RANGE FROM THE UPPER 40S TO AROUND 50 IN THE NORTHEAST/BLUEGRASS TO THE LOWER-MID 50S ACROSS THE I-65 CORRIDOR AND DOWN INTO THE SOUTHWEST SECTIONS. TEMPS LOOK TO COOL BACK TIN THE MID-UPPER 30S MONDAY NIGHT. HIGHS ON TUESDAY SHOULD WARM INTO THE LOWER 60S. TEMPS ON TUESDAY COULD BE A BIT CONSERVATIVE SINCE THE MODELS TYPICALLY DO NOT WARM US UP ENOUGH WHEN WE HAVE DECENT SOUTHERLY FLOW. SO WE MAY NEED TO BUMP THOSE UP IN FUTURE FORECASTS. BY TUESDAY NIGHT...SFC LOW OVER THE PLAINS WILL START TO CRANK UP AND HEAD NORTHEAST INTO EASTERN KS AND WESTERN MO. SFC COLD FRONT LOOKS TO HANG BACK TO THE WEST A BIT...BUT FAIRLY DEEP ASCENT WILL OVERSPREAD THE REGION TUESDAY NIGHT WITH SHOWERS AND THUNDERSTORMS LIGHTING UP ALONG A PRE-FRONTAL TROUGH AXIS. BASED ON THE EURO AND GFS TIMING...THIS SHOULD GRADUALLY MOVE INTO THE WESTERN PORTION OF THE OHIO VALLEY LATE TUESDAY NIGHT...AND OVERSPREAD MUCH OF CENTRAL KENTUCKY DURING THE MORNING HOURS ON WEDNESDAY. THIS ACTIVITY WILL LIKELY HEAD EAST DURING THE AFTERNOON AS DRY SLOTTING TRIES TO COME UP INTO THE REGION WED AFTERNOON. WITH THE FRONT HANGING BACK TO THE WEST...COULD SEE THE DRY SLOT CLEAR SKIES OUT A BIT AND COULD POSSIBLY SEE SOME RE-DEVELOPMENT ALONG THE FRONTAL BOUNDARY WEDNESDAY AFTERNOON. SOMETHING TO WATCH OVER THE NEXT COUPLE OF DAYS. SEVERE AND FLOOD POTENTIAL STILL LOOK QUITE QUESTIONABLE TUESDAY NIGHT AND WEDNESDAY. FORECAST SOUNDINGS AND MODEL DATA STILL SHOW A GOOD 60-70KT 850 JET IN THE REGION DURING THE PERIOD. HOWEVER...LOW-LEVEL AND MID-LEVEL LAPSE RATES LOOK MARGINAL. DEWPOINTS WILL LIKELY NOT REACH EVEN 55 DEGREES...THUS OVERALL ENVIRONMENT LOOKS TO BE A HIGH SHEAR / LOW INSTABILITY SETUP. CURRENT THINKING IS THAT BULK SHEAR WILL BE AVAILABLE THAT WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE ABLE TO DEVELOP. MAIN THREAT WITH ANY STORM WOULD LIKELY BE DAMAGING WIND GUSTS...BUT OVERALL THREAT OF THAT IS FAIRLY LOW BASED ON THE CURRENT DATA. WITH THE INSTABILITY LACKING...THREAT FOR HEAVY RAINFALL APPEARS TO BE LESS AS WELL. THOUGH...WE STILL STAND TO PICK UP BETWEEN 0.5 AND 1.5 INCHES OF RAINFALL FROM THE EVENT. FRONTAL BOUNDARY SHOULD THEN PUSH THROUGH WEDNESDAY EVENING AND BE CLEAR OF THE REGION BY THURSDAY. DEEP NORTHWESTERLY FLOW WILL BLANKET THE AREA ON THURSDAY. PLENTY OF COLD AIR STRATOCUMULUS SHOULD BE AROUND ALONG WITH A FEW ISO-SCT SHOWERS. THUS WILL KEEP SLIGHT-CHC POPS IN THE FCST FOR NOW...WITH DRY CONDITIONS EXPECTED BY THU EVENING. HIGHS WED WILL LIKELY BE IN THE LOWER-MID 60S WITH LOWS WED NIGHT IN THE MID 30S...AND HIGHS THU WARMING INTO THE MID-UPPER 40S. FRIDAY THRU SATURDAY... NO MAJOR CHANGES MADE THROUGH THIS PORTION OF THE FORECAST PERIOD. PREVIOUS DISCUSSION FOLLOWS. THIS SHUD BE A DRY PERIOD OVERALL AS TEMPS WILL BE SEASONALLY COOL THU AND FRI WITH A MODERATE WARM-UP SAT. LONGWAVE TROF AXIS SHUD BE POSITIONED ACROSS THE LOWER OH VLY AT THE START OF THIS PERIOD. ASSOCIATED WEAK SFC TROF EXPECTED TO DROP NW TO SE ACROSS OUR FORECAST AREA...TRIGGERING A FEW SHOWERS...MAINLY NORTH AND EAST ON THU. HPC AND THE 12Z GFS IN SUPPORT OF THIS. TROF WILL EXIT EAST TO THE MID ATLANTIC COAST FRI WITH A SHRTWV RIDGE AND HIGH PRES BUILDING INTO OUR FORECAST AREA. BY EARLY SAT...ANOTHER TROF(WITH PACIFIC ORIGINS) ACRS THE MID/UPPER MS VLY...WILL MOVE INTO THE GREAT LAKES BY AFTERNOON. ASSOCIATED DRY COLD FRONT... WITH PRE-FRONTAL LIMITED MOISTURE RETURN...WILL TRAVERSE OUR REGION SAT AFTERNOON AND EVENING. && .HYDROLOGY... * BASINS OF CONCERN - CURRENTLY...MIDDLE OHIO RIVER AND GREEN RIVERS HAVE SECTIONS THAT ARE FLOODING. THE OHIO RIVER FROM LOUISVILLE DOWN TO CANNELTON IS RISING...AND WILL BE NEAR FLOOD STAGE BY MONDAY MORNING. FLOOD WARNINGS FOR MINOR FLOODING ARE POSSIBLE FOR THESE SECTIONS OF THE OHIO. THE KENTUCKY AND LICKING RIVER BASINS WILL SEE HIGH WATER...BUT FLOODING IS NOT ANTICIPATED AT THIS TIME. MINOR FLOODING IS FORECAST ON THE GREEN RIVER FROM WOODBURY TO ROCHESTER. FLOOD CRESTS SHOULD BE LOWER THAN THE CRESTS WE OBSERVED LAST WEEK. * GRAPHICAL INFORMATION - FOR THE LATEST FORECASTS AND GRAPHICAL INFORMATION SEE OUR INTERNET WEBSITE FOR RIVERS AND LAKES AT... HTTP://WATER.WEATHER.GOV/APPS/INDEX.PHP?WFO=LMK (USE LOWER CASE) && .AVIATION (18Z TAF ISSUANCE)... QUESTION FOR THIS AFTERNOON AND EVENING/S FORECAST WILL CONTINUE TO DEAL WITH HOW LONG LOW MVFR CIGS ARE GOING TO HANG IN AT THE TAF SITES. CURRENT SATELLITE IMAGERY DOES SHOW SOME SIGNS OF LOW LEVEL STRATUS/STRATOCU BEGINNING TO BREAK UP A BIT ACROSS NORTHERN INDIANA. AT THIS PACE...THINK IT WILL BE AFTER 4 PM EST BEFORE SDF/LEX SEE ANY SORT OF BREAK IN THE CLOUDS AND AFTER 7 PM EST BEFORE CEILING SCATTERS OUT. EXPECT BWG TO BE STUCK IN A 1500 TO 2000 FOOT CEILING UNTIL JUST BEFORE MIDNIGHT. FOR THE OVERNIGHT HOURS...EXPECT WINDS TO SLACKEN AND VEER TO AN EASTERLY DIRECTION...WITH UPPER LEVEL SKY COVER BEGINNING TO WORK IN FROM THE WEST. AM NOT CONFIDENT IN ANY VISIBILITY RESTRICTIONS DUE TO FOG AT THIS POINT...HOWEVER IF SKIES ARE ABLE TO CLEAR OUT OVERNIGHT WOULD NOT BE SURPRISED TO SEE FOG AT BWG/LEX DUE TO RECENT RAINFALL. EXPECT BROKEN CIGS AROUND 15 K FEET FROM WEST TO EAST BY LATE MONDAY MORNING. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.........BJS SHORT TERM.....EER LONG TERM......MJ HYDROLOGY......CALLAHAN AVIATION.......BJS
Hazardous weather outlook, Mar 6, 10:45 AM EST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 1045 AM EST SUN MAR 6 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-071545- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1045 AM EST SUN MAR 6 2011 /945 AM CST SUN MAR 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. MINOR FLOODING WILL CONTINUE ON SOME AREA RIVERS OVER THE NEXT FEW DAYS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM THE CENTRAL PLAINS TUESDAY AFTERNOON AND INTO THE GREAT LAKES BY THURSDAY. A COLD FRONT ASSOCIATED WITH THIS WEATHER SYSTEM WILL SLIDE ACROSS THE OUTLOOK AREA ON WEDNESDAY. AHEAD OF THE FRONT...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. THE HEAVY RAINFALL WILL LIKELY AGGRAVATE ONGOING FLOODING ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BJS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 12:29 PM EST | River Flood Warning | LMK | Clark, Floyd | 17 hr |
| Mar 6, 12:29 PM EST | River Flood Warning | LMK | Perry | 13 days |
| Mar 5, 10:03 PM EST | River Flood Warning | LMK | Butler, Warren | 37 hr |
Nearby
River Flood Warnings in Indiana, 2011River Flood Warnings in Kentucky, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.